Posted by: Jay | 2012-03-05

from severe acne, to severe bone pain

Hi Doc

What kind of specialist would I see for severe joint and muscle pain caused by Roaccutane? I am one month post -treatment and some days, still can hardly walk. The knees are swollen and arthritic-looking (sort of gnarled and warped), and the pain within those knees cannot be described in words.

I cannot gym except for upper body and I have had to drop out of all walks and races I had signed up for. I cannot walk or stand for longer than 30 minutes and turning over in bed is painful. I need a specialist trained in severe inflammatory conditions not caused by physical stress but by Vitamin A toxicity, which I think is the case here. What kind of person would I make an appt with, and if there is a long waiting list before I see that person, is there a supplement I can take in the meantime? I was on a very high dosage, 100mg a day (I weigh 54kg) but it is only at that dosage that my skin cleared to an acceptable level. In a sense this is the lesser evil, the horrid bone pain, because the chronic cystic acne spanning 27 years used to keep me in the house unless I was going to work or to the shops :( Bone damage is the lesser evil, but still how do I fix it?

thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


You will have to consult your doctor for an examination, blood tests and a referral to a rheumatologist.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.